UCL logo

UCL Discovery

UCL home » Library Services » Electronic resources » UCL Discovery

Terbinafine-induced hepatic dysfunction.

Chambers, WM; Millar, A; Jain, S; Burroughs, AK; (2001) Terbinafine-induced hepatic dysfunction. Eur J Gastroenterol Hepatol , 13 (9) 1115 - 1118.

Full text not available from this repository.

Abstract

A 41-year-old man developed severe hepatic dysfunction following a 3.5-week course of terbinafine (250 mg/day). He suffered marked pruritus, jaundice, malaise, anorexia and loin pain. Serum bilirubin rose to a peak value of 718 micromol/l with alkaline phosphatase at 569 U/l, alanine aminotransferase at 90 U/l, aspartate aminotransferase at 63 U/l and a prolonged prothrombin time of 21 s, unresponsive to vitamin K. Transjugular liver biopsy showed canalicular cholestasis consistent with a drug reaction. Symptoms resolved 11 months after drug cessation, with liver function tests returning to normal values after 15 months. This case represents the most severe cholestatic reaction reported to date, resulting in patient recovery without liver transplantation. A comprehensive literature review is provided.

Type:Article
Title:Terbinafine-induced hepatic dysfunction.
Location:England
Language:English
Keywords:Adult, Antifungal Agents, Drug-Induced Liver Injury, Follow-Up Studies, Humans, Liver, Liver Diseases, Liver Function Tests, Male, Naphthalenes, Onychomycosis, Risk Assessment, Severity of Illness Index

Archive Staff Only: edit this record